Compazine Paradoxical Reaction

by Sonja Michele
(Idaho, USA)

A few years back, I ended up at the ER with one of my nasty migraines. I was having trouble seeing from the "sparklies" and auras as well as severe pain and nausea.


Because I have a known history of migraines, the doctor on duty ordered medications for me, including a shot of Compazine. Shortly after the injection, I started feeling really antsy and agitated, my skin felt like it was crawling from the inside out. I tried to put up with it as long as I could until finally a nurse came in to check on me.

I explained that I was feeling very agitated like I wanted to rip her throat out with my bare hands. (For the record, yes, I apologized most profusely to her later on!) What surprised me most was her reaction on hearing me wanting to rip her throat out. She actually quietly laughed and said "I'm sorry, that's the Compazine, it has that effect on some people. Let me tell the doctor and we'll get you some Benadryl immediately."

I got the shot of Benadryl and within 20-30 minutes the agitation was subsiding and I could think clearly again. I apologized multiple times to the nurse who explained I wasn't the first patient she's seen have a similar reaction to Compazine.

Since that time, I keep it on my medical records that I am "allergic" (per my doctor's orders) to Compazine due to the severity of my reaction to it. I'm really not a violent person and have never threatened anyone like I did that poor nurse. I'm just grateful she was calm and experienced enough to realize so quickly what was going on!

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Paradoxical Reaction.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video